Finasteride aka Propecia/Proscar and Erectile Dysfunction - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 7 of 7
  1. #1
    Junior Member
    Join Date
    Jan 2014
    Posts
    4

    Default Finasteride aka Propecia/Proscar and Erectile Dysfunction

    I have been reading a lot of articles on the internet that Finasteride can cause erectile dysfunction (one study put it at 15%) and can potentially cause it long term even after the patient stops taking the medication.

    I have also seen it mentioned that male brest cancer is 200 times more likely to occur by taking this medication but from the little bit I read it was not an extensive study and was a small group so this might be easily disregarded.

    The UK, Italian and Swedish governments have insisted that Merck (pharmaceutical manufacturer) put this warning on their packaging. At least two class-action lawsuits—one in the United States and one in Canada—have been filed on behalf of PFS patients seeking damages for the harm they say Propecia has caused them.

    Quote from MensHealth.com - "But then, on April 19, 2011—in the wake of the new research, publicity about class-action lawsuits in the United States and Canada, and this magazine's continued requests for additional information—Merck suddenly reversed course, officially updating the label to include "reports of erectile dysfunction that continued after discontinuation of Propecia.""






    I am considering a transplant in a few months and assume I will be recommended to take Finasteride post op so this is a big issue that is concerning me.

    What is the general experience of this community on the side effects of Finasteride?

    The article on MensHealth.com that inspired this thread: http://www.menshealth.com/health/hair-raising-effect

  2. #2
    Member
    Join Date
    Jul 2014
    Posts
    90

    Default

    It's really hard to determine if ED is being caused from the finasteride. I subscribe to the camp that feels it's psychological for most the people in the small subset claiming persistent effects. I think people that prime themselves with the deluge of negative self-reports on the internet open themselves up for potentially bad things later on, perceiving everything to be a result of finasteride, and believing they will develop ED.

  3. #3
    Junior Member
    Join Date
    Mar 2010
    Posts
    4

    Default

    Quote Originally Posted by OrdinaryUser View Post
    It's really hard to determine if ED is being caused from the finasteride. I subscribe to the camp that feels it's psychological for most the people in the small subset claiming persistent effects. I think people that prime themselves with the deluge of negative self-reports on the internet open themselves up for potentially bad things later on, perceiving everything to be a result of finasteride, and believing they will develop ED.
    Oh, so it's psychological? Wow, that's a load off my mind! I guess it's psychological that my penis has completely changed it's appearance and lost sensitivity and fullness, my libido is completely destroyed (libido and erectyle dysfunction are two different things by the way), and I'm physically weaker and tire quickly, to name a few things. To say nothing of the psychological symptoms. And this has been going on for over 3 years now.

    Thank you so very, very much for telling me that this is all in my head. Personally I didn't think it was possible to completely change the appearance of your d*** with your brain, but you sound like a trustworthy chap who knows what he's talking about.

    To the OP: Even if the majority of people who take it are perfectly fine, if you are one of the unlucky ones, like me, you'll rue the day you took the decision to put this stuff in your body. Do NOT f*** with your hormones. It's really not worth it. I couldn't care less about my hair at this point, I just want to be well again.

  4. #4
    Member
    Join Date
    Jul 2014
    Posts
    90

    Default

    Quote Originally Posted by sadscalp View Post
    Oh, so it's psychological? Wow, that's a load off my mind! I guess it's psychological that my penis has completely changed it's appearance and lost sensitivity and fullness, my libido is completely destroyed (libido and erectyle dysfunction are two different things by the way), and I'm physically weaker and tire quickly, to name a few things. To say nothing of the psychological symptoms. And this has been going on for over 3 years now.

    Thank you so very, very much for telling me that this is all in my head. Personally I didn't think it was possible to completely change the appearance of your d*** with your brain, but you sound like a trustworthy chap who knows what he's talking about.

    To the OP: Even if the majority of people who take it are perfectly fine, if you are one of the unlucky ones, like me, you'll rue the day you took the decision to put this stuff in your body. Do NOT f*** with your hormones. It's really not worth it. I couldn't care less about my hair at this point, I just want to be well again.
    I did not mean to offend. It was just an opinion, please don't take it personal. I just arrive at my belief based on how ED has a psychological element to it as well and that, if someone experiences ED from Fin, and if Fin is said to be the strict cause of the ED, then it would be expected that ED went away after cessation of Fin, with hormone levels returning to normal. That's all I meant, I did not mean to minimize your suffering or intend to be insensitive about it. I am sorry.

  5. #5
    Junior Member
    Join Date
    Jan 2014
    Posts
    4

    Default

    Surely if as many as 15% of people experience ED with this medication there should be a lot of stories about it in this community?

    Sadscalp, sorry to hear that it affected you so badly, I hope that you find a way to overcome this - possibly look into natural ways to increase your testosterone production with certain foods and specific exercises. I may be recommending a bandage for a bullet wound but thanks for helping to make me aware of this.

  6. #6
    Junior Member
    Join Date
    Jul 2014
    Posts
    7

    Default

    Quote Originally Posted by sadscalp View Post
    Oh, so it's psychological? Wow, that's a load off my mind! I guess it's psychological that my penis has completely changed it's appearance and lost sensitivity and fullness, my libido is completely destroyed (libido and erectyle dysfunction are two different things by the way), and I'm physically weaker and tire quickly, to name a few things. To say nothing of the psychological symptoms. And this has been going on for over 3 years now.

    Thank you so very, very much for telling me that this is all in my head. Personally I didn't think it was possible to completely change the appearance of your d*** with your brain, but you sound like a trustworthy chap who knows what he's talking about.

    To the OP: Even if the majority of people who take it are perfectly fine, if you are one of the unlucky ones, like me, you'll rue the day you took the decision to put this stuff in your body. Do NOT f*** with your hormones. It's really not worth it. I couldn't care less about my hair at this point, I just want to be well again.
    Please explain without using exaggerated language, how did your penis change?

  7. #7
    Junior Member
    Join Date
    Oct 2021
    Posts
    7

    Default

    Erectile Dysfunction is a kind of sexual problem in men, that can be the reason for Infertility for men. You can get the treatment for ED and other infertility problem at the Best IVF center in Punjab where a reputed IVF specialist is available to provide effective IVF care.

Similar Threads

  1. Propecia and erectile dysfunction
    By Dav7 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 17
    Last Post: 07-05-2022, 05:02 AM
  2. Concerns about Propecia and permanent erectile dysfunction..
    By chillout101 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 31
    Last Post: 01-21-2015, 12:54 AM
  3. What am I really doing by marrying Finasteride (Propecia/Proscar)?
    By WHTC Clinic in forum Hair Loss Treatments
    Replies: 2
    Last Post: 08-04-2014, 05:16 PM
  4. Propecia erectile dysfunction effect is real folks
    By Notbaldyet in forum Hair Loss Treatments
    Replies: 51
    Last Post: 01-13-2011, 12:22 PM
  5. Where can I buy Propecia/Finasteride/Proscar?
    By Adam4210 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 4
    Last Post: 12-31-2009, 12:34 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Repair case at 13 months by Dr. Lindsey
05-12-2021 06:51 AM
Last Post By Garden3643
Today 12:14 AM
11.06.20 Koray Erdogan 5000 Greft Results
04-18-2022 08:41 AM
by 110620
Last Post By oncasino123
08-06-2022 08:54 PM
New hair care regime based on gene / anti-ageing science
02-22-2022 10:45 AM
Last Post By allanpetter
08-05-2022 09:14 PM
Dr Bhatti Explains Aftercare Following Hair Transplant Surgery
04-26-2020 03:31 PM
by Shera
Last Post By Siripont
08-05-2022 03:15 AM
Dr Mahmut Alan Kaya - any reviews?
08-04-2022 01:42 PM
Last Post By stefan90
08-04-2022 01:42 PM
Vidalista 20 Mg Best discount Up to 10% OFF –onemedz.com
08-03-2022 11:47 PM
Last Post By cashbackr
08-03-2022 11:47 PM